MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 45MM 34CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 45MM 34CM SHAFT; STAPLE, IMPLANTABLE
Catalog Number PSE45A
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure, it was observed that the knife moved to the distal end but did not return automatically.They used reverse button many times to return knife.There was no patient consequence nor surgical delay reported.No additional information provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 08/15/2025, d4: batch #579c12.Investigation summary: an analysis of a photo submitted for evaluation was performed.During the visual analysis, the following was observed: the photo shows a device 45 mm from top view, and a loose battery pack in the blister.Based on the photo the event described could not be confirmed.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.The product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one pse45a device was returned with no apparent damage and with a cecr45g reload present.The reload was received unfired, with 8 double drivers missing, making the reload non-functional.In addition, the reload pan was noted to be partially dislodged from the right proximal side.The device was tested for functionality in the straight position with a test reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples meet the staple release criteria.In addition, it was noted that the knife could reverse automatically during the functional test.As part of our quality process, the manufacturing records of this batch number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached on what may have caused the reload pan to dislodge.The event described could not be confirmed as the knife could reverse automatically during the functional test noted.Although the cause of the reported incident could not be determined, proper use of the endo linear cutters - echelon 45mm - powered is important to ensure functionality.A manufacturing record evaluation was performed for the finished pse45a, with lot/batch number a9du3e, and no non-conformances were identified.A manufacturing record evaluation was performed for the finished device batch number 579c12, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PWRD ECH FLEX 45MM 34CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
*   00969
3035526892
MDR Report Key22815934
Report Number3005075853-2025-06501
Device Sequence Number8703878
Product Code GDW
UDI-Device Identifier10705036014317
UDI-Public(01)10705036014317(10)A9DU3E(17)260731
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberPSE45A
Device Lot NumberA9DU3E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2025
Initial Report FDA Received Date08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CECR45G
Patient SexUnknown